MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION 5000 ML TPN BAG; SET, I.V. FLUID TRANSFER

BAXTER HEALTHCARE CORPORATION 5000 ML TPN BAG; SET, I.V. FLUID TRANSFER
Catalog Number H938743
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received and is currently awaiting evaluation completion.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a 5000ml eva (ethyl vinyl acetate) tpn (total parenteral nutrition) bag leaked from the middle port (also reported as "between the spike port tube and the spike port bonding area").The leak was discovered during setup and preparation.There was no patient involvement.No additional information is available.
 
Additional Manufacturer Narrative
Additional information was added.H4: the lot was manufactured from august 03, 2018 - august 04, 2018.H10: the device was received for evaluation.Unaided visual inspection did not identify any abnormalities that could have contributed to the reported condition.Functional testing was performed which revealed a leak between the spike port tube and the spike port bonding area.The reported condition was verified.The cause of the condition was not determined; however, the most likely cause was due to inadequate or lack of cyclohexanone applied to the spike port cap tube when it was inserted to the spike port during the manufacturing process causing an incorrect bonding.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
5000 ML TPN BAG
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key11006704
Report Number1416980-2020-07761
Device Sequence Number870066
Product Code LHI
UDI-Device Identifier00085412477275
UDI-Public(01)00085412477275
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K900585
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2021
Device Catalogue NumberH938743
Device Lot Number60142545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1